Covering and radius-covering arrays: constructions and classification

Colbourn, Charles Joseph and Kéri, Gerzson and Rivas Soriano, Pedro Pablo and Schlage-Puchta, Jan-Christoph (2010) Covering and radius-covering arrays: constructions and classification. Discrete Applied Mathematics, 158 (11). pp. 1158-1180.

[img] Text
S0166218X10001022.pdf - Published Version
Restricted to Registered users only

Download (550kB)


The minimum number of rows in covering arrays (equivalently, surjective codes) and radius-covering arrays (equivalently, surjective codes with a radius) has been determined precisely only in special cases. In this paper, explicit constructions for numerous best known covering arrays (upper bounds) are found by a combination of combinatorial and computational methods. For radius-covering arrays, explicit constructions from covering codes are developed. Lower bounds are improved upon using connections to orthogonal arrays, partition matrices, and covering codes, and in specific cases by computation. Consequently for some parameter sets the minimum size of a covering array is determined precisely. For certain of these, a complete classification of all inequivalent covering arrays is determined, again using computational techniques. Existence tables for up to 10 columns, up to 8 symbols, and all possible strengths are presented to report the best current lower and upper bounds, and classifications of inequivalent arrays.

Item Type: ISI Article
Uncontrolled Keywords: covering array, surjective code, classification of codes
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
Divisions: Research Laboratory on Engineering & Management Intelligence
Depositing User: Eszter Nagy
Date Deposited: 12 Dec 2012 08:38
Last Modified: 12 Dec 2012 08:38

Update Item Update Item